Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 31, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 19, 2011, 4:51 AM CDT for 5 counties in Oklahoma; 5 counties in Texas. It took effect at May 19, 2011, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 4:51 AM CDT (09:51 UTC)
- In effect from
- May 19, 2011, 1:00 PM CDT
- Expired
- May 19, 2011, 10:51 AM CDT
- In force
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 50 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2374 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 29.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS84 KOUN 190951 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT THU MAY 19 2011 ...HOT AND BREEZY BEHIND A DRYLINE THIS AFTERNOON AND TOMORROW... OKZ014-016-022-037-191100- /O.CAN.KOUN.FW.A.0032.110519T1800Z-110520T0200Z/ ROGER MILLS-CUSTER-WASHITA-TILLMAN- 451 AM CDT THU MAY 19 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH THIS AFTERNOON WILL BE BREEZY...VERY WARM...AND DRY...CONDITIONS ARE NOT EXPECTED TO WARRANT A RED FLAG WARNING. $$ OKZ021-033>036-TXZ083>085-087-088-191800- /O.UPG.KOUN.FW.A.0032.110519T1800Z-110520T0200Z/ /O.NEW.KOUN.FW.W.0031.110519T1800Z-110520T0200Z/ BECKHAM-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- 451 AM CDT THU MAY 19 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR HOT...DRY...AND WINDY CONDITIONS FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * WIND...15 TO 25 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...90 TO NEAR 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
1 follow-up statement
532 WWUS84 KOUN 191551 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1051 AM CDT THU MAY 19 2011 OKZ021-033>036-TXZ083>085-087-088-191700- /O.CAN.KOUN.FW.W.0031.110519T1800Z-110520T0200Z/ BECKHAM-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- 1051 AM CDT THU MAY 19 2011 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY LEVEL SHOULD REMAIN ABOVE 20 PERCENT THIS AFTERNOON THEREFORE THE RED FLAG WATCH HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 19, 4:42 AM CDT, 9 minutes earlier.
Area forecast discussion, May 19, 4:42 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
442 AM CDT THU MAY 19 2011
.DISCUSSION...
A LARGE...SLOWLY MOVING...STORM SYSTEM OVER THE WESTERN UNITED
STATES WILL CONTINUE TO ADVANCE EAST OVER THE NEXT SEVERAL DAYS.
SURFACE FEATURES WILL INCLUDE A LOW PRESSURE CENTER OVER THE TEXAS
PANHANDLE...WHICH WILL HELP MAINTAIN THE FLOW OF WARM AND MOIST
LOW-LEVEL AIR INTO NORTH TEXAS AND OKLAHOMA. THIS WILL LIKEWISE
MAINTAIN THE POSSIBILITY OF ISOLATED OR SCATTERED SHOWERS AND
THUNDERSTORMS...BUT VERTICAL TEMPERATURE PROFILES SUGGEST THAT
MOST OF THIS WILL BE CAPPED. THERE APPEARS TO BE A FEW HOURS
WINDOW LATE THIS AFTERNOON/EARLY THIS EVENING WHEN SUPERCELL
STORMS WILL BE MORE LIKELY...BUT WITHOUT A CLEAR SUPPORT
MECHANISM...WE WILL CONTINUE LOW POPS UNTIL ABOUT MIDNIGHT
TONIGHT.
ANOTHER CONCERN TODAY IS THE DRYLINE THAT IS FORECAST TO ARCH EAST
AGAIN TODAY...AND IS EXPECTED TO BRING ANOTHER HOT...BREEZY...AND
VERY DRY AFTERNOON TO FAR WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. WE WILL UPGRADE THE FIRE WEATHER WATCH FOR MOST OF THOSE
COUNTIES TO A RED FLAG WARNING. WE WILL DROP THE NORTHERNMOST
COUNTIES BECAUSE IT APPEARS THEY WILL BE NEITHER WARM NOR WINDY
ENOUGH TO WARRANT THE WARNING. WE WILL ALSO DROP TILLMAN COUNTY
BECAUSE IT IS NOT CURRENTLY ELIGIBLE FOR AN RFW DUE TO THE STATE
OF VEGETATION THERE.
AFTER ABOUT MIDNIGHT TONIGHT...UPPER-LEVEL LIFT BEGINS TO
STRENGTHEN AS A SHORT-WAVE TROUGH APPROACHES IN THE LARGE-SCALE
FLOW. THIS WAVE WILL HAVE THE EFFECT OF GREATLY INCREASING RAIN
CHANCES THROUGH FRIDAY EVENING. BASED ON THE FORECAST MODELS...AND
THE OVERALL SETUP...TOMORROW LOOKS A LOT LIKE WEDNESDAY OF LAST
WEEK...WHEN THERE WERE NUMEROUS SHOWERS/THUNDERSTORMS ACROSS THE
REGION. IF THIS TURNS OUT TO BE TRUE...WE WILL NEED TO
SIGNIFICANTLY RAISE PRECIPITATION PROBABILITIES IN LATER
FORECASTS.
THE RAIN WILL PROBABLY TAKE A BREAK ON SATURDAY...AND PERHAPS
SUNDAY...EXCEPT OVER SOUTHEAST OKLAHOMA. THEN...ANOTHER SHORT-WAVE
TROUGH WILL SWING OUT OF THE ROCKIES AND BRING ANOTHER INCREASE IN
RAIN CHANCES FOR MONDAY AND TUESDAY. ONCE IT PASSES TO THE
NORTHEAST...THE UPPER-LEVEL FLOW TURNS NORTHWEST FOR A FEW
DAYS...AND MIDWEEK LOOKS RELATIVELY COOL AND DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 68 77 65 / 20 50 60 50
HOBART OK 92 65 85 61 / 20 30 40 20
WICHITA FALLS TX 90 70 84 67 / 10 40 50 40
GAGE OK 88 54 79 50 / 10 10 10 10
PONCA CITY OK 78 67 78 62 / 30 40 60 50
DURANT OK 81 70 78 67 / 20 50 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR OKZ021-033>036.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR TXZ083>085-087-088.
&&
32/23Hazardous weather outlook, May 18, 7:19 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT WED MAY 18 2011
OKZ004>048-050>052-TXZ083>090-191100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
719 PM CDT WED MAY 18 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF THUNDERSTORMS TONIGHT IN NORTHERN OKLAHOMA.
LOCATION...
NORTH OF A LINE FROM WOODWARD TO PERRY.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 11 PM.
DISCUSSION...
A DEVELOPING LOW-LEVEL JET MAY INITIATE SHOWERS AND THUNDERSTORMS
NEAR AND NORTH OF A WARM FRONT LATER TONIGHT. MODERATE INSTABILITY
WILL BE PRESENT. A FEW THUNDERSTORMS COULD PRODUCE LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
A HOT AND DRY AIRMASS IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS
WILL MAINTAIN A VERY HIGH OR EXTREME WILDFIRE POTENTIAL UNTIL
MID-EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY AS
AN UPPER LEVEL STORM SYSTEM CONTINUES TO APPROACH FROM THE WEST.
MEANWHILE... A DRYLINE WILL AGAIN ADVANCE EAST INTO THE AREA BOTH
THURSDAY AND FRIDAY AFTERNOONS.
ALTHOUGH RAIN CHANCES WILL BE LOWER SATURDAY INTO EARLY NEXT WEEK...
A FEW STORMS WILL CONTINUE TO BE POSSIBLE... MAINLY ACROSS CENTRAL
AND EASTERN OKLAHOMA AS ANOTHER STORM SYSTEM APPROACHES FROM THE
WEST.
OTHER HAZARDOUS WEATHER...
HOT AND DRY AIR SPREADING ONCE AGAIN INTO FAR SOUTHWEST OKLAHOMA AND
PARTS OF WESTERN NORTH TEXAS BEHIND A DRYLINE THURSDAY AFTERNOON
COULD RESULT IN AN INCREASED RISK OF WILDFIRES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:39 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 66 min |
| May 19, 1:00 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| May 19, 1:01 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 29 min |
| May 19, 1:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills, Washita | 38 min |
| May 19, 1:20 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 40 min |
| May 19, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| May 19, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 57 min |
| May 19, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Kiowa, Washita | 48 min |
| May 19, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| May 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 48 min |
| May 19, 2:48 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 44 min |
| May 19, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| May 19, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 44 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 19 min |
| May 19, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Washita | 52 min |
| May 19, 4:25 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 35 min |
| May 19, 4:37 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| May 19, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 44 min |
| May 19, 5:09 PM CDT | Tornado Warning | OUN | Caddo, Kiowa | 36 min |
| May 19, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 31 min |
| May 19, 5:38 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 3 hr |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 62 min |
| May 19, 5:57 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 33 min |
| May 19, 5:59 PM CDT | Tornado Warning | OUN | Caddo | 31 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| May 19, 6:27 PM CDT | Tornado Warning | OUN | Caddo | 33 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 44 min |
| May 19, 6:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa | 3 hr |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 63 min |
| May 19, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 31 min |
| May 19, 12:33 PM CDT | Special Weather Statement | OUN | Hardeman | 27 min |
| May 19, 3:33 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
| May 19, 4:02 PM CDT | Special Weather Statement | OUN | Foard | 28 min |
| May 19, 4:41 PM CDT | Special Weather Statement | OUN | Foard | 19 min |
| May 19, 5:11 PM CDT | Special Weather Statement | OUN | Wilbarger | 19 min |
| May 19, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox, Wilbarger | 56 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.